PROMOTING ACCESS TO AFRICAN RESEARCH

Quaestiones Mathematicae

Log in or Register to get access to full text downloads.

Remember me or Register



DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Minimum Moduli in Von Neumann Algebras

Perumal Gopalraj, Anton Ströh

Abstract


In this paper we answer a question raised in [12] in the
affirmative, namely that the essential minimum modulus of an element in a von
Neumann algebra, relative to any norm closed two-sided ideal, is equal to the
minimum modulus of the element perturbed by an element from the ideal. As a
corollary of this result, we extend some basic perturbation results on semi-Fredholm
elements to a von Neumann algebra setting. We can characterize the semi-Fredholm
elements in terms of the points of continuity of the essential minimum modulus
function.
Mathematics Subject Classification (2000): 46L
Keywords: algebra, selfadjoint operator algebras, Fredholm theory,
von Neumann algebra, minimum modulus, semi-Fredholm


Quaestiones Mathematicaes 24 (4) 2001, 493–500



http://dx.doi.org/10.1080/16073606.2001.9639236
AJOL African Journals Online